MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.Patient underwent a venogram procedure where the physician obtained venous access and did an initial intervascular ultrasound run.The target lesion was located in the non-tortuous and non-calcified common femoral artery.An 18x90x75cm venous wallstent was implanted, but it was noted that the distal tip was not expanding.An 18-6/5.8/75 xxl esophageal balloon dilator was advanced for dilation, but it would not track through the distal portion of the stent.A smaller 035 non-boston scientific balloon was switched which successfully tracked and expanded.The flow post-stent was unsatisfactory after shooting contrast on fluoroscopy.The physician made further access by first inserting the non-bsc balloon followed by the xxl balloon.On the second inflation, the xxl balloon ruptured.The device was removed and replaced by a different model to complete the procedure.The wallstent fully expanded in which the case ended with a good flow.The stent struts were assumed to be stuck together, but after reviewing post-case, they may have initially stuck and stented the tip of the great saphenous vein instead of the common femoral artery in which it popped from the tip when post-ballooning.There were no complications reported, and patient status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.Patient underwent a venogram procedure where the physician obtained venous access and did an initial intervascular ultrasound run.The target lesion was located in the non-tortuous and non-calcified common femoral artery.An 18x90x75cm venous wallstent was implanted, but it was noted that the distal tip was not expanding.An 18-6/5.8/75 xxl esophageal balloon dilator was advanced for dilation, but it would not track through the distal portion of the stent.A smaller 035 non-boston scientific balloon was switched which successfully tracked and expanded.The flow post-stent was unsatisfactory after shooting contrast on fluoroscopy.The physician made further access by first inserting the non-bsc balloon followed by the xxl balloon.On the second inflation, the xxl balloon ruptured.The device was removed and replaced by a different model to complete the procedure.The wallstent fully expanded in which the case ended with a good flow.The stent struts were assumed to be stuck together, but after reviewing post-case, they may have initially stuck and stented the tip of the great saphenous vein instead of the common femoral artery in which it popped from the tip when post-ballooning.There were no complications reported, and patient status was stable.It was further reported that the target area is a compression one with no lesion.The balloon had ruptured after the first inflation.It was quick, up and down, and estimated to be under 30 seconds.

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18991236
Report Number2124215-2024-18556
Device Sequence Number19605311
Product Code KNQ
UDI-Device Identifier08714729163190
UDI-Public08714729163190
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0032767685
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer04/01/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale